A Case Report on Contrast Media Induced Acute Kidney Injury after Percutaneous Coronary Intervention
S.P. Santhosh Kumar1★, V. Shangavi2, M.S. Reema2, Sanjana Mariam Saju2, Sinta Varghese2, Sneha Anna Kunjumon2, Swetha D2★ Corresponding author
- 1Department of Cardiology, Consultant Interventional Cardiologist, Vivekanandha Medical Care Hospital, Tiruchengode, Namakkal, Tamil Nadu, INDIA..
- 2Department of Pharmacy Practice, Swamy Vivekanandha College of Pharmacy, Tiruchengode, Namakkal, Tamil Nadu, INDIA..
CORRESPONDENCE
S.P. Santhosh Kumar
Department of Cardiology, Consultant Interventional Cardiologist, Vivekanandha Medical Care Hospital, Tiruchengode, Namakkal, Tamil Nadu, INDIA..
Received: 02-06-2023; Revised: 04-08-2023; Accepted: 26-09-2023.
Volume 16, Issue 4 · pp. 366–368 · PUBLISHED · DOI: 10.5530/ijopp.16.4.64
ABSTRACT
Contrast Media-Induced Nephropathy (CIN) is a well-documented phenomenon characterized by a sudden decline in renal function following the administration of contrast medium. This article presents a case study of a 58-year-old male patient who developed CIN after undergoing emergency Coronary Angiography due to Acute STEMI with RVMI. The patient’s renal parameters deteriorated rapidly, CIN is a multifaceted condition with various risk factors, including pre-existing renal impairment, diabetes mellitus, advanced age, and the use of specific medications. Its Pathogenesis involves direct Cytotoxicity, renal Vasoconstriction, and Oxidative stress. Early diagnosis is of paramount importance, relying on the detection of an increase in serum creatinine within 24 to 48 hr following contrast exposure. The management primarily revolves around hydration and the prudent avoidance of Nephrotoxic agents. This article underscores the significance of prevention strategies, which should encompass meticulous hydration, the judicious minimization of contrast usage, and the avoidance of nephrotoxic medications whenever feasible.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Kumar, S. S., Shangavi, V., Reema, M., Saju, S. M., Varghese, S., Kunjumon, S. A., & D, S. (). A Case Report on Contrast Media Induced Acute Kidney Injury after Percutaneous Coronary Intervention. Indian Journal of Pharmacy Practice, 16(4), 366–368. https://doi.org/10.5530/ijopp.16.4.64
